Thursday, December 15, 2022; 6:00-8:00 pm
View and download the full agenda packet [26mb PDF].
Andrew Campbell, Alexander Frank, Grey Gardner, Michael Lok, Phoenix Mangrum, David Ralston, Patricia Schader (Chair), Nicholas Whipps, Dianne Yee (Vice-Chair)
Pursuant to the Governor’s Executive Order N-29-20 [PDF], all participants will join the meeting via phone/video conference and no teleconference locations are required.
To join the meeting:
- By video conference—please click on this link to download Zoom and open the meeting on a computer or smart phone at the noticed meeting time.
- By phone—please dial at the noticed meeting time (for higher quality, dial a number based on your current location): US: +1 (408) 638-0968 or +1 (669) 900-6833 or +1 (253) 215-8782 or +1 (346) 248-7799 or +1 (301) 715-8592 or +1 (312) 626-6799 or +1 (646) 876-9923
Webinar ID: 983 1150 7451
To comment in the meeting:
- In the Zoom video conference—click the “Raise Your Hand” button to request to speak when Public Comment is being taken on an eligible agenda item. You will be permitted to speak during your turn, allowed to comment, and after the allotted time, re-muted. Instructions on how to “Raise Your Hand” are here.
- By phone—please call on one of the above listed phone numbers. You will be prompted to “Raise Your Hand” by pressing *9 to speak when Public Comment is taken. You will be permitted to speak during your turn, allowed to comment, and after the allotted time, re-muted. Please unmute yourself by pressing *6.
If you have any questions, please email Noel Pond-Danchik, staff liaison to the commission.
|6:00||1||Teleconference Protocol/Roll Call/Determination of Quorum/Introductions (10 minutes)|
|6:10||2||Open Forum / Public Comment (10 minutes)|
Members of the public may comment on any issue within BPAC’s subject matter jurisdiction. Comments on a scheduled agenda item will be heard with that item. The BPAC’s Open Forum Committee tracks Open Forum issues raised by the public. The Committee reviews the public comments on a periodic basis to identify policy issues for discussion by the Commission. To request City services, please contact the City of Oakland Call Center (311).
|6:20||3||Approval of meeting minutes (5 Minutes)|
Seek motion to adopt the November 2022 BPAC minutes.
|6:25||4||Renewal of Resolution to Continue Teleconference Meetings (5 minutes) |
The Commission will consider renewing a resolution determining that conducting in-person meetings of the Bicyclist & Pedestrian Advisory Commission and its committees would present imminent risks to attendees’ health, and electing to continue conducting meetings using teleconferencing in accordance with California Government Code Section 54953(e), a provision of Assembly Bill 361 (AB-361).
|6:30||5||Recent Bicyclist- and Pedestrian-Related Crashes (5 minutes) |
Chair Schader will lead the commission in a discussion of recent fatal and other high-profile traffic crashes in Oakland involving bicyclists and pedestrians.
• On Wednesday, 11/30/22 at 10:49pm, a 40-year-old male bicyclist was severely injured by a driver in a crash on the Embarcadero near 16th Ave.
|6:35||6||2022 Chair’s Report (15 minutes)|
BPAC Chair Patricia Schader will lead the commission in a discussion on developing the BPAC Chair’s Report to the Oakland City Council which will summarize the Commission’s work during 2022 and identify key policy issues.
|6:50||7||West Oakland Link & Bay Skyway: Update (25 minutes) |
Gavin Lohry, Project Manager for the Bay Area Toll Authority of the Metropolitan Transportation Commission, will provide an overview of the Bay Skyway and the current projects that are under development and will provide an active transportation connection between San Francisco, Treasure Island, and the East Bay. A more in-depth update will be provided on West Oakland Link section of the Bay Skyway which will provide a safe connection for bicyclists and pedestrians to travel between West Oakland, the Port of Oakland, and the Bay Bridge Trail. The West Oakland Link is currently finishing environmental review and plans on beginning detailed design (PS&E) in early 2023.
|7:15||8||Policy Amendments to the City of Oakland’s Fire Code (25 minutes)|
Commissioner Alex Frank will facilitate a discussion on a series of policy recommendations that aim to balance safe street designs with fire safety for Oakland residents. The discussion will include a summary of the City’s Fire Code Appendix D (minimum clear lane requirements), its relationship to roadway design, and bicyclist, pedestrian, and motorist safety.
|7:40||9||Committee Report-Back (10 minutes)|
Committees of the BPAC will provide brief updates to the Commission. A list of active committees is included in the agenda packet and on the BPAC webpage.
|7:50||10||Three-month agenda look-ahead (below), suggestions for meeting topics, announcements (below) (10 minutes)|
Three-month agenda look-ahead
- BPAC Officer Elections
- Committee Assignments
- Annual Strategic Planning Projects Development Projects (tentative)
- Annual Major Development Projects (tentative)
- BART Projects (tentative)
- Transportation Development Act (TDA) Article 3 Recommended Projects and Updates (tentative)
- Pedestrian Push Buttons (tentative)
- Oakland Police Department and Resident Rides (tentative)
- Annual Paving Plan Update (tentative)
- Bike to Wherever/Work Day Planning (tentative)
- Annual BPAC Strategic Planning
- Commissioner Expectations
- BPAC Agenda Sign-Up List:
Sign up to receive these BPAC agendas by email.
- Oakland School Crossing Guard Location Web Map:
The Safe Streets Division updated the web map of Oakland school crossing guard locations showing the placement locations of the crossing guards at schools.
- Sideshow Prevention Projects Map Updates:
The Safe Streets Division updated the Sideshow Prevention map with current data to support the program’s interactive web map.
- Paint the Town Update